Holding Back

I’ve been holding back from writing this blog post because I didn’t want to jinx anything or speak to soon.

Nine days ago, on a sunny Friday afternoon I met with my MS specialist nurse to have training and administer my first shot of Plegridy. Not only was this the first dose of this particular disease modifying therapy it was the first time I’d ever had to give myself an injection.


Although I’d been nervous since finding out I had to change DMTs from Tecfidera to Plegridy I didn’t think it was the actual injection part I was worried about. I had done lots of research, spoken to other users in forums as well as medical professionals and knew that the side effects can be awful in the beginning. My biggest concern was if I had severe side effects from the first starter dose I would have a really hard time taking the next shot. After all who would want to inject something that you knew was going to make you feel more crap than you did before.

Let’s go back to the Friday of my appointment. Thankfully I couldn’t stress about it to much because my daughter was having a procedure in the morning to get images ready for when she has her operation to treat endometriosis. Her partner wasn’t able to take her so I picked her up first thing and took her to the hospital. Before collecting her I had to get my supplies ready and pre medicate with paracetemol and ibroprofen. I took the plegridy pen out of the fridge, packed pre injection wipes, plaster and swabs as instructed in the biogen instruction manual. Thankfully my daughters appointment went well and we had an hour left before my appointment. This wasn’t long enough to drive daughter home so we went to the hospital cafeteria for lunch and to wait for my bestie to meet me at the hospital.

As expected I was nervous but felt confident I could do it, spoke to the nurse who ran me through the (simple) instructions beforehand. Everything was ok until I took the lid off the pen and reality and  panic set in. In that instant I actually didn’t think I was going to be able to do it. My best friend said the colour literally just drained out of me! She was fab, asked if she could touch me, went to give me reassuring stroke on my arm but missed and got my boob. This made us both laugh and took the pressure off me! I took the plunge and commited to the injection, pushed down firmly and was pleasantly surprised that it didn’t hurt! The pen does a fairly loud click click click until all the liquid was injected. My leg bled a little but nothing too bad! By 5pm I had a headache and felt generally bluegh, this lasted the following day. This wasn’t as bad as I expected but still not nice. I went out for lunch but had to keep my sunglasses on indoors because the lights were making my headache worse.


Up until day three I could not see any mark at all but slowly as the day wore on it started going slightly red/blue.

Day 3


Day 7


Day 9 (today) it’s redder in colour and slightly hot today but not sore!

I am doing my second shot a couple of days earlier than the full two weeks because I think the day will suit me better and I didn’t have a choice with day of training and first shot! Fingers crossed second shot goes smoothly and side effects are lessened!

Advertisements

4 thoughts on “Holding Back

  1. Laura… You’re stronger than you give yourself credit for…
    There’s nothing like a lil grope to break the ice… Lol…
    You can do this… It’s just one day at a time, that’s all you can do!.
    So proud of you my friend!… Well done!… The first hurdle is over… You’ll be surprised how this will become your routine… And it’s just something you do…
    When I used to have my IV infusions every other wk, I wld lose a day but it became my normal… You just get on w/ it…
    You got this sweet lady!… 💪🏽💐

    Liked by 1 person

    • Thank you Helen… Having to do shots was something I’d tried hard to avoid but there comes a time where you have to go with what’s right for your future. This is one of those times! You are also a strong woman…. Seeing what you went through daily must’ve been horrendous, not being at home with your boys but to secure their future X

      Like

  2. I too started Plegridy. My first shot on 29th April. The flu like symptoms do ease. Mine eased about a month ago. Site injections, well after 4 months, I am still getting red marks,but not as big. Please do message me if you have any concerns. We are all new to this, but nice to know if we can help each other. T.

    Liked by 1 person

    • Thanks Toni, you started on my birthday… Glad the flu like symptoms ease. My second shot wasn’t as bad as first but I have my first full dose next Wednesday so may be worse(?) do your red marks get worse in the heat/sun?

      Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s